MAUDE Adverse Event Report: CORDIS DE MEXICO SMART CONTROL, ILIAC 8X40ML; STENT, ILIAC

CORDIS DE MEXICO SMART CONTROL, ILIAC 8X40ML; STENT, ILIAC
Catalog Number C08040ML
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 03/15/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
The product remains implanted and is thus not available for analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the patient was implanted with a smart control stent in the target lesion without issue.The patient was an (b)(6) female.Her (b)(6).The original target lesion was the proximal portion of the right femoral artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.Approximately three years later, the patient expired.The death certificate is unavailable and the cause of death is unknown.
 
Additional Manufacturer Narrative
As reported, the patient was implanted with a smart control stent in the target lesion without issue.The patient was an (b)(6) female.Her (b)(6).The original target lesion was the proximal portion of the right femoral artery.The patient¿s vessel level of tortuosity and calcification was unknown.The rate of stenosis was unknown.Approximately three years later, the patient expired.The death certificate is unavailable and the cause of death is unknown.The device was not returned for evaluation as it remains implanted.A review of the manufacturing documentation associated with this lot 15673016 presented no issues during the manufacturing process that can be related to the reported event.Death is a well-known and extensively documented potential complication of this type of procedure and is listed in the instructions for use (ifu) as such.Although a definitive root cause cannot be determined and the death certificate is unavailable, patient history, clinical status, comorbidities, and/or pharmacological factors may have been possible contributing factors for the patient outcome.Based on the device history record review, lack of information and the inability to assign or determine a root cause, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 8X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6793905
Report Number9616099-2017-01320
Device Sequence Number129860
Product Code NIO
UDI-Device Identifier20705032024096
UDI-Public20705032024096
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue NumberC08040ML
Device Lot Number15673016
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer08/16/2017
Initial Report FDA Received Date08/15/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 0.014 GUIDEWIRE; UNKNOWN 6F SHEATH
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient Weight56